MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number TPUL-23022AL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 07/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received, this case would be linked to an infection.Skin infections may manifest as lumps and nodules and appear within days after injection.These are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Infections are usually caused by an association of multiple bacteria that invade the wound at the site of injection due to a temporary disruption of the skin barrier.Lack of asepsis during injection and/or posttreatment care and intraoral injections are common etiologies for this complication.Adequate treatment with antibiotics leads to a complete resolution of the symptoms without sequelae.Additionally, the risk of such adverse events is mentioned in the instructions for use of teoxane products.
 
Event or Problem Description
This case occured outside of the usa, in united kingdom.The uk subsidiary notified teoxane geneva about an adverse event on (b)(6) 2024.A patient was injected on (b)(6) 2024 with 2 syringes of rha 4 on unknown areas.The injection was done with the retrotracing technique.The day after, on (b)(6) 2024, the patient was treated with botulinum toxin without issue.Approximately 10 days after the injection (date was not precised), the patient experienced lump and swelling on the right jawline.As treatment, the patient was prescribed antibiotics (amoxicilin 500) for 1 week, as well as tapered steroids (prednisone) for 5 days (40, 30, 20, 10).On (b)(6).2024, the injector visited the patient and noticed that the lump/swelling was still present.Therefore, a new antibiotic (flucloxilin) was prescribed for 4 days.The local medical expert was contacted to provide support on this case and diagnosed the case as an infection at the right mandibular angle.According to him, the lesion needed to be incised and drained.He also recommended prescribing a dual course of antibiotics (ciprofloxacilin 500 mg and doxicyclin 100 mg) for 10 days and possibly dissolving the filler after the resolution of the infection.Despite several reminders, no additional information could be retrieved.Thus, the case was closed as is.
 
Event or Problem Description
This case occured outside of the usa, in united kingdom.The uk subsidiary notified teoxane geneva about an adverse event on 17-jul-2024.A patient was injected on (b)(6) 2024 with 2 syringes of rha 4 on unknown areas.The injection was done with the retrotracing technique.The day after, on (b)(6) 2024, the patient was treated with botulinum toxin in the head without issue.Approximately 10 days after the injection (date was not precised), the patient experienced lumps and swelling on the right jawline.As treatment, the patient was prescribed antibiotics (amoxicilin 500) for 1 week, as well as tappered steroids (prednisone) for 5 days (40, 30, 20, 10).On (b)(6) 2024, the injector visited the patient and noticed that the lump/swelling was still present.Therefore, a new antibiotic (flucloxilin) was prescribed for 4 days.The local medical expert was contacted to provide support on this case and diagnosed the case as an infection at the right mandibular angle.According to him, the lesion needed to be incised and drained.He also recommended prescribing a dual course of antibiotics (ciprofloxacilin 500 mg and doxicyclin 100 mg)) for 10 days and possibly dissolving the filler after the resolution of the infection.At the time of this report, no additional information could be obtained.The situation and symptoms remain monitored.
 
Additional Manufacturer Narrative
According ot the information received, this case would be linked to an infection.Skin infections may manifest as lumps and nodules and appear within days after injection.These are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Infections are usually caused by an association of multiple bacteria that invade the wound at the site of injection due to a temporary disruption of the skin barrier.Lack of asepsis during injection and/or posttreatment care and intraoral injections are common etiologies for this complication.Adequate treatment with antibiotics leads to a complete resolution of the symptoms without sequelae.Additionally, the risk of such adverse events is mentioned in the instructions for use of teoxane products.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
morgane burgisser
MDR Report Key19989297
Report Number3005975625-2024-00466
Device Sequence Number20595030
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public01076401732327041023022AL017250131
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Lot NumberTPUL-23022AL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown